Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Is it normal to get brain shocks when coming off cymbalta for anxiety?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
Have just recently come off cymbalta for anxiety i was 60 mg a day i wanted to come off them so i weaned off them am getting like brain shocks now
Posted Mon, 30 Dec 2013 in Mental Health
Answered by Dr. Manjeth Kumar G 4 minutes later
maybe you have reduced the doses too soon. i would suggest you get to full dose immeadiately and then try to taper it off again i will suggest u meet your dr before u do this further
Above answer was peer-reviewed by
Follow-up: Is it normal to get brain shocks when coming off cymbalta for anxiety? 1 minute later
What will happen if i stay off them
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: Continious Brain zaps, agitation. tapering of dose Detailed Answer: Hello, Yes. Now you are suffering from Withdrawal syndrome of Duloxetine( Cymbalta). The withdrawal symptoms are dizziness, pins and needles sensations, feeling sick, difficulty sleeping, intense dreams, headache, irritability, sweating, diarrhoea, tremor, agitation or anxiety. Thus You should not suddenly stop taking this medicine. But Withdrawal symptoms are temporary and are not the same as addiction. They can usually be avoided by stopping the medicine gradually, usually over at least two weeks. If you stay off, then the symptoms which i mentioned will be severe. Then you may need inpatient treatment for severity of symptoms like agitation, anxiety, diarrhea etc. Thus better to avoid the severity of symptoms. Please take drugs as your treating doctor prescribed and withdraw the dose by tapering as per his advice. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor